The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
Ask the Experts About

Choosing Your MedsChoosing Your Meds
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  • Email Email
  • Glossary Glossary

have them but scared to start

Jul 19, 2008

hi doc,i have been poz for 8 yrs and went to my id doc today and they prescribe me atripla i am very depressed since this i got it filled and just trying to gain courage to start,what are the side effects i am also sickle cell trait have high blood please help need advise........

Response from Dr. Young

Thank you for your post.

I'd encourage you to search our forum for lots of information about side effects and the tolerability of treatments.

For most persons, Atripla is quite well tolerated, once getting past the initial psychological side effects (vivid dreams, etc). These effects usual fade quickly over the course of a few days.

Sickle trait and high blood pressure don't impact things directly, though I'd be sure that you and your doctor monitor your blood pressure and kidney function (as is usual medical practice).

If your doctor and you have decided that it's time to start medications, then I'd do so-- waiting only increases your risk of having HIV complications (and actually raises one's risk of having side effects from medications). If your still uncertain, discuss the why's with your healthcare provider.

Best of health to you,


resolution of side effects after PEP therapy

  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint